# SDR CALA0700137

- Difficulty date: March 20, 2007
- Submitted: March 21, 2007
- Operation: Air carrier
- Aircraft: N78017
- Make and model: Boeing 777224
- Aircraft serial: 31679
- Aircraft time: 24,492 hours, 2,685 cycles
- Engine: Ge GE9090B
- Engine time: 37,046 hours, 4,255 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Shaft
- Condition: Failed
- Location: Nr 2 Engine Fan
- Stage of operation: TO
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: C

## Discrepancy

TAKEOFF WAS ABORTED AT 160 KNOTS DUE TO NR 2 ENGINE FAILURE.  N1 WENT FROM 104 PERCENT TO 34 PERCENT.  INITIAL EXAMINATION OF THE NR 2 ENGINE REVEALED METAL IN THE TAILPIPE.  THERE WAS NO EVIDENCE OF INGESTION OR BLADE DAMAGE ON THE INLET AREA AND THE ENGINE CASE AND COWL WERE NOT DAMAGED.  THE NR 2 ENGINE WAS REMOVED AND REPLACED.  [07-25-07]  A BOROSCOPE OF THE ENGINE FOUND THE FAN MID SHAFT(FMS) SEPARATED IN THE AXIAL ZONE IN LINE WITH THE HPC STAGE 3 DISK. INVESTIGATION BY ENGINEERING AND GE CONCLUDED THAT AN OMNI SEAL WAS NOT INSTALLED DURING ENGINE BUILDUP AND THAT THIS CAUSED ACCELERATED CORROSION OF THE FMS AND SUBSEQUENT FAILURE.
